I had a recent increase in my psychiatric medication Seroquel and I bloated and swelled which I never did even as a pregnant woman years ago, so I took my spironolactone AKA Aldactone for a week, but by the time I was done and realized my pain was greater than when I started ( I have chronic pain syndrome), I've been off of it now for a week and yet my pain is still off the charts in my bones and muscles. I asked my doctor and he just brushed It off saying it was my chronic pain but I know it's much worse now before I took the medication Aldactone for the fluid retention. He also completely discounted the possibility of the Seroquel causing the water weight gain telling me to stop eating so much, and I was very hurt because I eat very little, the pain I have makes me not hungry, and I was hurt by his reaction.
I can only tell you about my experience. I was taking them for my edema & BP...
The only times I experienced a lot of pain while taking these meds was when, I became dehydrated. My potassium was very low.
While on these type of meds your doctor should monitor your electrolytes.
My potassium was so low I was rushed to the hospital for two days. It hurt to just lay down whenever, I became dehydrated-It hurt just for my leg to touch my other leg. Terrible back pain. My skin even felt as though it was sun burnt-my skin became dry as did my eyes. My heart was racing I had a high proof pressure with a low heart rate (I usually have tachycardia) & I was sweating and cold off and on...
I have pain issues as well -at times it’s difficult to listen to my body (-like dehydration) thinking my body is just having spasms/flare ups again.
If, your doctor doesn’t give you something like a potassium chloride supplement to ease the potential for low potassium. It may be something to check into.
Getting my blood work every, three-six months wasn’t enough for me. I had to get blood work at least every other month.
It’s difficult when you are on this type of medication to know a balance in your diet day to day. Can’t have too much potassium or salt & don’t know if it’s enough.
I had to be taken off these water pills. I still suffer from Edema/ water retention and HB...
I was told by my kidney specialist to try a different type of water pill. I have been getting tests done beforehand.
I hope that you can find the answer for the cause of your pain. Hopefully, it’s not the same issue I had.
Take care-Wish you well!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Feb 2017 • 5 answers
Updated 4 Feb 2012 • 1 answer
Updated 26 Jul 2014 • 1 answer
Updated 12 days ago • 16 answers
Updated 1 Nov 2018 • 2 answers